Alert archive / Washington / Gale Warnings in 2016

Gale Warning 89, NWS Seattle, WA

November 2, 2016

NWS Seattle, WA issued this gale warning at Nov 2, 2016, 10:05 PM PDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 2, 2016, 10:05 PM PDT (05:05 UTC)
Expired
Nov 3, 2016, 1:00 AM PDT
In force
3 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

847 
WHUS76 KSEW 030505
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1005 PM PDT WED NOV 2 2016

PZZ131-030615-
/O.CAN.KSEW.SC.Y.0264.000000T0000Z-161103T0700Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
1005 PM PDT WED NOV 2 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

WINDS WILL BE LESS THAN 20 KNOTS.

$$

PZZ132-133-030800-
/O.NEW.KSEW.GL.W.0089.161103T0505Z-161103T0800Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
1005 PM PDT WED NOV 2 2016

...GALE WARNING IN EFFECT UNTIL 1 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 1 AM PDT THURSDAY. 

* WINDS...SOUTHEAST 25 TO 35 KNOTS.

* WAVES/SEAS...WIND WAVES 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ150-170-173-176-031315-
/O.CON.KSEW.GL.W.0088.000000T0000Z-161103T1900Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
1005 PM PDT WED NOV 2 2016

...GALE WARNING REMAINS IN EFFECT UNTIL NOON PDT THURSDAY...

* COMBINED SEAS...14 TO 18 FEET...SUBSIDING TO 11 TO 13 FEET 
  OVERNIGHT...THEN BUILDING TO 18 TO 22 FEET ON THURSDAY. 

* WIND...SOUTHERLY 25 TO 35 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ153-156-031315-
/O.EXB.KSEW.SC.Y.0264.000000T0000Z-161104T0200Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
1005 PM PDT WED NOV 2 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PDT THURSDAY. 

* WIND...SOUTH WIND 15 TO 30 KNOTS. 

* WAVES...WIND WAVES 2 TO 5 FEET. WEST SWELL 13 FEET BUILDING TO
  17 FEET WITH A 14 OR 14 SECOND PERIOD THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-031315-
/O.EXB.KSEW.SC.Y.0264.000000T0000Z-161104T0000Z/
ADMIRALTY INLET-
1005 PM PDT WED NOV 2 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT THURSDAY. 

* WIND AND WAVES...SOUTHERLY WIND 15 TO 30 KNOTS WITH WIND WAVES 2
  TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-031315-
/O.CON.KSEW.RB.Y.0029.000000T0000Z-161104T0100Z/
GRAYS HARBOR BAR-
1005 PM PDT WED NOV 2 2016

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 PM
PDT THURSDAY...

* COMBINED SEAS...10 TO 13 FEET.

* BAR CONDITION...ROUGH.

* TIME OF FIRST EBB...AROUND 715 AM PDT THURSDAY.

* TIME OF SECOND EBB...AROUND 715 PM PDT THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ130-031315-
/O.CON.KSEW.SC.Y.0265.000000T0000Z-161103T1900Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
1005 PM PDT WED NOV 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT THURSDAY...

* WIND AND WAVES...SOUTHEAST WIND 15 TO 30 KNOTS. WIND WAVES 2 TO
  5 FEET. WEST SWELL 11 FEET BUILDING TO 16 FEET WITH A 14 SECOND
  PERIOD ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-031200-
/O.CON.KSEW.SC.Y.0264.000000T0000Z-161103T1200Z/
PUGET SOUND AND HOOD CANAL-
1005 PM PDT WED NOV 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY...

* WIND AND WAVES...SOUTHERLY WINDS OF 15 TO 25 KNOTS WILL PERSIST 
  ALONG WITH WAVES OF 1 TO 4 FEET. THE STRONGEST WINDS AND HIGHEST 
  WAVES WILL BE OVER THE NORTH SOUND AND NORTHERN HOOD CANAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Nov 2, 9:40 PM PDT, 25 minutes earlier.

Area forecast discussion, Nov 2, 9:40 PM PDT, 25 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
940 PM PDT Wed Nov 2 2016

.SYNOPSIS...A rainy cold front will move through Western Washington
tonight. After mostly dry days Thursday and Friday, another front
will arrive on Saturday. Showers follow Sunday, then the next front
will arrive Monday or Tuesday.

&&

.SHORT TERM...A cold front will sweep through the area tonight with
rain tapering after midnight. Another frontal system will move into
British Columbia Thursday, clipping Western Washington with a chance
of rain on the coast. The air will remain mild and skies should be
partly sunny in the interior of Western Washington Thursday
afternoon.
interior. Patchy fog is likely both Thursday and Friday mornings.
The next front will stall offshore on Friday, continuing the break
in the weather. Friday will be mostly sunny over most areas, but
clouds will increase on the coast in the afternoon. Rain will return
late Friday night through Saturday as this front slowly moves
inland. Saturday is looking soggy for all of the area.

.LONG TERM...An upper trough will move through on Sunday, bringing
showers. The next system will arrive on Monday or Tuesday. The
pattern of a conveyor belt of warm moist air just offshore, taking
weather systems into British Columbia and occasionally clipping
Western Washington, looks likely to continue next week. Burke

&&

.HYDROLOGY...The Skokomish River will flirt with flood stage
overnight and a flood watch is in effect through Thursday morning.
Dry conditions Thursday and Friday will allow the rivers to fall.
More rain over the weekend and next week will again bring rises.

Record rainfall in the month of October has left area soils very wet
and susceptible to shallow landslides in favored locations. The USGS-
based accumulative precipitation and soil wetness indices are
currently above thresholds for landslides and have been for quite a
few days now. Isolated landslides have occurred and may continue to
occur...with or without significant rainfall. If we do get
significant rainfall under these conditions...there will be
increased chances of triggering multiple landslides.

&&

.AVIATION...Upper level trough offshore with southwesterly flow
aloft.
Cold front moving through the area this evening. Surface high
pressure building in behind the front on Thursday. Ceilings 4000-
6000 feet into Thursday morning. Areas of mvfr ceilings developing
12z-15z will dissipate by 19z.

KSEA...Ceilings aoa 4000 feet into Thursday morning. Ceilings
lowering to near 2000 feet 12z-15z with the mvfr ceilings
dissipating by 18z. South southeast winds 5 to 10 knots. Felton

&&

.MARINE...A cold front extending from a 972 mb low off Haida Gwaii
will move through the waters tonight. High pressure will
build behind the front on Thursday and remain over the waters on
Friday. Another frontal system will impact the area Friday night and
Saturday with gales possible over the coastal waters. Another front
will arrive on Monday. Felton

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Flood Watch through Thursday morning for Mason County.

PZ...Gale Warnings are in effect for the outer coastal waters,
     northern inner coastal waters, east entrance to the Strait
     and the northern inland waters.

 	 Small Craft Advisories are in effect for the central and
     southern inner coastal waters, west entrance to the Strait
     and Admiralty Inlet.

 	 Small Craft Advisory for rough bar in effect until 6 PM
	 Thursday for the Grays Harbor Bar.

&&

www.weather.gov/seattle

An illustrated version of this forecast discussion can be seen at
www.weather.gov/seattle/gafd/latest_webafd.html

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 3:25 AM PDTSmall Craft Advisory for Hazardous SeasSEW35 hr
Nov 3, 3:18 PM PDTGale WatchSEW12 hr

Nearby

Gale Warnings in Washington, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.